Since June of last year I have lost 20 pounds unintentionally. At first, I blamed the naltrexone for causing gastrointestinal complications requiring me to eat every meal in the bathroom. Not really, that is gross, but you get the point… Then loss of appetite which is very common with this medication did not help my case. The latest symptom, chronic nausea, is driving me insane…
I am being told by my family doctor the naltrexone is not causing all these symptoms, there is something else going on with my body. At this point, I am waiting for my next appointment in february to see a gastrointestinal specialist. In the mean time, I am doing what I can to get through every day with nausea, extreme fatigue, diarrhea and vague back and stomach pain.
To be honest, I am unwilling to stop taking the naltrexone regardless IF the medication is causing all these unwanted side effects. I would rather treat the side effects than go off the naltrexone, the benfits outway the risks for me. Do you see how much I trust my family doctors opinion! I question all family/general doctors because the majority of family doctors are just “basic” in my eyes. They have the ability to write prescriptions and then refer patients to the real doctors, specialists.
Is there anyone else out there who has struggled taking naltrexone? I do not want to believe there is anything physically wrong with me and it is just the medication I am on.